Suspected drug overdose treated during traffic stop
Ottawa Police say a traffic stop early Wednesday morning led to a drug overdose intervention.
As police pulled a car over on Carling Avenue, a male passenger began showing signs of an overdose, including difficulty breathing, vomiting, and signs of pre-cardiac arrest.
Paramedics were called, who administered naloxone to the man to counteract what police are calling “suspected opiate-based effects.” The man quickly stabilized and was taken to the Civic Hospital for further treatment.
Paramedics told police the man would have likely died if officers had not called for the swift intervention.
Police gave no indication of the man's age, or whether any drugs were in the car at the time of the traffic stop.
LISTEN NOW: A possible tornado in Lachute, Quebec has caused major damage to homes.
LISTEN NOW: Lynne from Rockland is up for the Thousand Dollar Minute!
HEALTH HEADLINE: Students who go to school hungry lose 2 hours of productivity every day